antibiotic

Part III, Be Aware of the Very Real Dangers of Quinolone Antibiotics: Chronic Intestinal Damage

Tuesday, May 10, 2011 by: Kerri Knox, RN
Tags: antibiotics, intestinal damage, health news

eTrust Pro Certified

Most Viewed Articles
Popular on Facebook
The five biggest lies about Ebola being pushed by government and mass media
Why does the CDC own a patent on Ebola 'invention?'
Ultraviolet light robot kills Ebola in two minutes; why doesn't every hospital have one of these?
EXCLUSIVE: Natural News tests flu vaccine for heavy metals, finds 25,000 times higher mercury level than EPA limit for water
Tetanus vaccines found spiked with sterilization chemical to carry out race-based genocide against Africans
Truvia sweetener a powerful pesticide; scientists shocked as fruit flies die in less than a week from eating GMO-derived erythritol
Irrefutable proof we are all being sprayed with poison: 571 tons of toxic lead 'chemtrailed' into America's skies every year
Russia taking McDonald's to court, threatens countrywide shutdown
Oregon man serving prison sentence for collecting rainwater on his own property
The best way to help your body protect itself against Ebola (or any virus or bacteria)
Global warming data FAKED by government to fit climate change fictions
Senator who attacked Doctor Oz over dietary supplements received over $146,000 in campaign contributions from Big Pharma mega-retailer and Monsanto
Healthy 12-year-old girl dies shortly after receiving HPV vaccine
Ebola outbreak may already be uncontrollable; Monsanto invests in Ebola treatment drug company as pandemic spreads
HOAX confirmed: Michelle Obama 'GMOs for children' campaign a parody of modern agricultural politics
Ben & Jerry's switches to non-GMO, Fair Trade ice cream ingredients
W.H.O. contradicts CDC, admits Ebola can spread via coughing, sneezing and by touching contaminated surfaces
BREAKING: CDC whistleblower confesses to MMR vaccine research fraud in historic public statement

Delicious
(NaturalNews) Part 1 and 2 of this series on the dangers of the Quinolone and Fluoroquinolone class of antibiotics discussed their ability to cause tendon rupture and whole body toxicity symptoms similar to Fibromyalgia. This installment discusses the very real and devastating possibility of chronic long-term intestinal damage, and even death, from these antibiotics.

Most people are familiar with the fact that antibiotics can kill some of the good bacteria in the intestinal tract and lead to yeast overgrowth infections, but yeast are not the only 'bugs' that can flourish after good intestinal bacteria are killed. A bacterium called Clostridium Difficile, or 'C-Diff' for short, is a common problem that can lead to diarrhea, serious long-term damage to the digestive tract and even death if left untreated. While this infection can be caused by any antibiotic, the Quinolone antibiotics are one of the biggest culprits, leading to C-Diff 'Superbugs' that are more contagious and cause higher rates of life-threatening problems.

"However, our findings suggest that fluoroquinolones may
exert selective pressure favoring the emergence of
epidemic fluoroquinolone-resistant C. difficile strains"
'Effect of Fluoroquinolone Treatment on Growth of and Toxin
Production by Epidemic and Nonepidemic Clostridium difficile Strains'


Truly, the problems associated with a C diff infection from the Quinolone antibiotics are frightening and can have serious long-term health effects. The bacteria releases toxins into the intestines that cause a characteristic inflammation and damage known as C-Difficile Colitis, Pseudomembranous Colitis or CDAD for C Difficile-Associated Disease. CDAD, if left undiagnosed, can lead to such extensive damage that it may even require surgery to remove the damaged portion of the intestine- if it doesn't lead to death first. With the incidence of CDAD having exploded 5 fold in the past decade while also being the reported cause of death of 20,642 people between 1999-2004, the danger of C diff from taking antibiotics is not minor.

"Surgical intervention was required for 5% of patients with
C difficile colitis, with an operative mortality of 30%."
Clostridium difficile colitis:
An increasing hospital-acquired illness


The vast majority of people who die from this infection, however, are elderly or have other serious health problems that may have been a contributing factor in their death. A larger problem may be those taking the Quinolones who are healthier, and so they may not get a severe enough infection to cause the characteristic diarrhea and fever that are the 'classic' C-diff symptoms. Instead, they may get a 'subclinical' infection where small amounts of damage are done slowly over time leading to chronic intestinal damage, nutritional malabsorption and persistent vague symptoms such as fatigue, joint pain and food allergies. Unfortunately, because these people are never suspected of having C-diff, they end up going to doctors for years with a set of minor to moderate health complaints that the medical profession is generally unable to find an answer for.

This series highlighted only a few of the problems that have been reported as side effects of the Quinolone class of antibiotics. While it is recommended by nearly all researchers and medical agencies that antibiotics be prescribed carefully and only for documented serious bacterial infections, Quinolone antibiotics continue to be recommended to the unsuspecting public for infections like sinusitis and bronchitis that may not even be caused by bacterial infections at all! The next time that a doctor recommends Cipro, Levaquin, Avelox or any other Quinolone or Fluoroquinolone antibiotic be sure to consider whether the risk - "however small" - of contracting a permanently disabling side effect such as tendon rupture, severe digestive tract damage or Fibromyalgia-like symptoms is worth it.

Resources:

http://canadianmedicaljournal.ca/cgi/content...
http://vsites.unb.br/ib/cel/microbiologia/te...
http://www.side-effects-site.com/c-difficile...
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC...


About the author

Kerri Knox, RN is a Registered Nurse and Functional Medicine Practitioner.
With over 14 years of experience in health care, she has the unique perspective of being solidly grounded in Conventional Medicine and being well versed in Alternative Medicine.
She can help you to to find and repair the UNDERLYING CAUSES of illness using cutting edge in home lab testing that finds nutritional deficiencies, hidden infections and chemical and metal toxicities that contribute to ill health.
She can be reached through her websites at:
Easy Immune System Health.com
Side Effects Site

Join over four million monthly readers. Your privacy is protected. Unsubscribe at any time.
comments powered by Disqus
Take Action: Support NaturalNews.com by linking back to this article from your website

Permalink to this article:

Embed article link: (copy HTML code below):

Reprinting this article:
Non-commercial use OK, cite NaturalNews.com with clickable link.

Follow Natural News on Facebook, Twitter, Google Plus, and Pinterest

Colloidal Silver

Advertise with NaturalNews...

Support NaturalNews Sponsors:

Advertise with NaturalNews...

GET SHOW DETAILS
+ a FREE GIFT

Sign up for the FREE Natural News Email Newsletter

Receive breaking news on GMOs, vaccines, fluoride, radiation protection, natural cures, food safety alerts and interviews with the world's top experts on natural health and more.

Join over 7 million monthly readers of NaturalNews.com, the internet's No. 1 natural health news site. (Source: Alexa.com)

Your email address *

Please enter the code you see above*

No Thanks

Already have it and love it!

Natural News supports and helps fund these organizations:

* Required. Once you click submit, we will send you an email asking you to confirm your free registration. Your privacy is assured and your information is kept confidential. You may unsubscribe at anytime.